Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 178, NWS Springfield, MO

August 1, 2012Ozark County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 1, 2012, 5:17 PM CDT for Ozark County, Taney County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 5:17 PM CDT (22:17 UTC)
Expired
Aug 1, 2012, 5:44 PM CDT
In force
27 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS53 KSGF 012217
SVRSGF
MOC153-213-012315-
/O.NEW.KSGF.SV.W.0178.120801T2217Z-120801T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 615 PM CDT

* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORSYTH...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  EDGEWATER BEACH...FORSYTH...ISABELLA...KIRBYVILLE...KISSEE MILLS...
  LONG RUN...OZARK BEACH...PONTIAC...POWERSITE...PROTEM...
  RIDGEDALE...RUETER...SUNDOWN...TANEYVILLE AND THEODOSIA.

ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR PROTEM IN FAR 
SOUTHEASTERN TANEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9323 3676 9313 3676 9277 3650 9246
      3649 9295
TIME...MOT...LOC 2216Z 310DEG 24KT 3662 9302

HAIL...1.00IN
WIND...60 MPH

$$

FOSTER
2 follow-up statements
486 
WWUS53 KSGF 012233
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT WED AUG 1 2012

MOC153-213-012315-
/O.CON.KSGF.SV.W.0178.000000T0000Z-120801T2315Z/
OZARK MO-TANEY MO-
533 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TANEY AND SOUTHWESTERN OZARK COUNTIES UNTIL 615 PM CDT...

AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL 
TANEY COUNTY BETWEEN FORSYTH AND PROTEM...AND MOVING SOUTHEAST AT 30 
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
ISABELLA...KISSEE MILLS...LONG RUN...PONTIAC...PROTEM...RUETER...
SUNDOWN AND THEODOSIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 9314 3670 9310 3669 9269 3650 9246
      3649 9295
TIME...MOT...LOC 2232Z 310DEG 24KT 3655 9292

HAIL...0.88IN
WIND...60 MPH

$$

FOSTER
155 
WWUS53 KSGF 012244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT WED AUG 1 2012

MOC153-213-012254-
/O.CAN.KSGF.SV.W.0178.000000T0000Z-120801T2315Z/
OZARK MO-TANEY MO-
544 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY AND
SOUTHWESTERN OZARK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3650 9314 3670 9310 3669 9269 3650 9246
      3649 9295
TIME...MOT...LOC 2244Z 310DEG 24KT 3650 9284

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:43 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 1, 2:43 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT WED AUG 1 2012

.DISCUSSION...

NEAR TERM (THIS AFTERNOON/EVENING)...

MONITORING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
THE REMNANTS OF A CONVECTIVE COMPLEX ASSOCIATED WITH A SUBTLE MID
LEVEL SHORTWAVE WAS SLIDING SOUTHEAST INTO WEST CENTRAL MISSOURI
EARLY THIS AFTERNOON. MEANWHILE A WEAK BOUNDARY STRETCHED FROM
NORTH CENTRAL OKLAHOMA NEAR PONCA CITY NORTHEAST INTO CENTRAL
MISSOURI IN THE LAKE OF THE OZARKS REGION.

THIS BOUNDARY MAY BE ENHANCED BY THE OUTFLOW EMANATING FROM THE
DECAYING CONVECTION TO THE NORTH. MODEST CONVERGENCE ALONG THIS
BOUNDARY AND THE APPROACH OF THE MINOR SHORTWAVE WILL SUPPORT
ISOLATED CONVECTIVE DEVELOPMENT MAINLY ACROSS SOUTHERN MISSOURI
LATE THIS AFTERNOON. HOWEVER WARM MID LEVEL TEMPERATURES WILL BE
AN INHIBITING FACTOR TO DEVELOPMENT.

EXPECT ISOLATED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON ESPECIALLY
SOUTHEAST OF A PITTSBURG KANSAS TO OSAGE BEACH LINE. PROGGED SOUNDINGS
FOR THIS AFTERNOON ARE MORE FAVORABLE FOR ROBUST UPDRAFTS AND THE
POTENTIAL FOR DOWNBURST WINDS. SO A FEW STRONG TO POSSIBLY SEVERE
STORMS CANNOT BE RULED OUT THIS AFTERNOON IF CONVECTION GETS GOING.

FOSTER

SHORT/LONG TERM (LATE TONIGHT THRU NEXT WEDNESDAY)...

UNCERTAIN AND LOW CONFIDENCE FORECAST HEADING INTO THE EVENING AND
OVERNIGHT HOURS TONIGHT...AS POTENTIAL FOR SCATTERED WAA-INDUCED
CONVECTION REMAINS IN PLACE OVER THE REGION. MAIN AXIS OF 850
THETA-E ADVECTION WILL BE WELL NORTHEAST OF THE CWA...BUT AT LEAST
A WEAK AREA OF ASCENT LOOKS TO DEVELOP OVER SOUTH CENTRAL KANSAS
INTO SOUTHWESTERN MISSOURI LATE TONIGHT IN ASSOCIATION WITH A
WESTERN BRANCH OF THE LOW LEVEL JET. MUCAPE VALUES OVERNIGHT
WON'T BE SPECTACULAR...AND AS SUCH CONVECTION LOOKS TO BE FAIRLY
ISOLATED IN NATURE...SIMILAR TO PREVIOUS EVENINGS. MOST PLACES
WILL REMAIN DRY...BUT ANY RAIN WILL NO DOUBT BE WELCOMED FOR THOSE
THAT GET IT.

A NUMBER OF FORECAST ISSUES PRESENT THEMSELVES FOR THURSDAY. FIRST
THINGS FIRST...TEMPERATURE FORECASTS ARE EXTRAORDINARILY LOW CONFIDENCE
AT THIS POINT...OWNING TO POTENTIAL FOR OVERNIGHT/EARLY MORNING
CONVECTION/DEBRIS CLOUDS...AS WELL AS AFTERNOON CONVECTION (MORE ON
THAT IN A BIT). POTENTIAL FOR ANOTHER DAY OF 100+ TEMPS WILL BE
HIGHER THE FURTHER TO THE SOUTHWEST THAT ONE GOES IN THE CWA...BUT
EVEN THEN...CLOUD COVER COULD EASILY REDUCE HIGHS BY 5-10 DEGREES.
WITH SUCH A LOW CONFIDENCE FORECAST...SIMPLY CANNOT JUSTIFY
EXTENDING THE ADVISORY BEYOND ITS 7 PM EXPIRATION TIME THIS
EVENING.  IT IS MY HOPE THAT BY 3-4 AM...MOTHER NATURE WILL FINALLY
BE STARTING TO SHOW HER CARDS TO THE OVERNIGHT SHIFT REGARDING
NOCTURNAL CONVECTION AND CLOUD COVER...AND THEY WILL BE IN A BETTER
POSITION TO MAKE AN ACCURATE DECISION ON AN ADVISORY.

OTHER MAIN CONCERN FOR THURSDAY WILL BE AFTERNOON CONVECTIVE
POTENTIAL.  AREA OF VORTICITY CURRENTLY OVER THE ROCKIES WILL BEGIN
TO MOVE INTO THE REGION THROUGH THE DAY TOMORROW...WHICH SHOULD
PROVIDE SOME ASCENT FOR CONVECTION TO DEVELOP DURING THE AFTERNOON
HOURS. WEAK SPEED MAX IN ASSOCIATION WITH THIS AREA OF VORTICITY
WILL RESULT IN AN INCREASE IN BULK SHEAR VALUES TO 30-40 KT...WHICH
IS SOMEWHAT HIGHER THAN WHAT WE'VE HAD OVER THE REGION IN SOME
TIME.  IF SUFFICIENT INSTABILITY CAN DEVELOP (DEPENDENT LARGELY ON
CLOUD COVER)...THEN DECENT COVERAGE OF THUNDERSTORMS WILL BE
POSSIBLE.  A FEW STORMS WILL HAVE THE POTENTIAL TO BE STRONG TO
SEVERE WITH REASONABLE WIND SHEAR VALUES IN PLACE.  LOW LEVEL DRY
AIR WILL RESULT IN THE MAIN THREAT WITH THESE STORMS BEING GUSTY
WINDS. MARGINALLY SEVERE HAIL WILL BE A POSSIBILITY...BUT VERY WARM
TEMPERATURES/HIGH FREEZING LEVELS WILL MITIGATE THE OVERALL THREAT.

A STRONG SHORTWAVE WILL BE DIGGING SOUTH OVER THE NORTHERN U.S.
ROCKIES/SOUTHERN CANADIAN PRAIRIES FRIDAY...WITH HEIGHT FALLS AHEAD OF
THIS FEATURE ACTING TO FLATTEN THE SUBTROPICAL RIDGE OVER THE
SOUTHERN PLAINS.  THIS SHOULD RESULT IN SOMEWHAT LOWER SUBSIDENCE
OVER THE EASTERN CWA...KEEPING TEMPS SLIGHTLY COOLER IN THAT
AREA...AND RESULTING THE POTENTIAL FOR ISOLATED TO SCATTERED
THUNDERSTORMS OVER THE ENTIRE CWA.  TEMPS OVER THE WESTERN 2/3 OF
THE CWA STILL LOOK QUITE WARM...WITH 925 MB AND 850 MB TEMPS OF
35C-37C AND 27C-29C RESPECTIVELY.  BECAUSE OF THE POTENTIAL FOR
CLOUD COVER AND SHOWERS/STORMS...HAVE ACTUALLY GONE TOWARD THE LOW
END OF WHAT 925 AND 850 TEMPS LIKE THAT COULD POSSIBLY RESULT IN AT
THE SURFACE. EVEN THE LOW END...THOUGH...YIELDS 100-105.

FOR THE WEEKEND...A BIT OF RELIEF FROM THE HEAT IS LOOKING
INCREASINGLY LIKELY.  AFOREMENTIONED NORTHERN STREAM SHORTWAVE HAS
BEEN A BIT STRONGER AND FURTHER SOUTH IN THE LATE FEW ITERATIONS OF
MODEL GUIDANCE...AND AS A RESULT IT'S ASSOCIATED COLD FRONT IS
PROGGED TO HAVE A BIT LARGER INFLUENCE ON THE CWA.  SCATTERED
THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY...WITH COOLER
TEMPS BUILDING SOUTH IN ASSOCIATION WITH HIGH PRESSURE SUNDAY AND
MONDAY. 'COOLER TEMPS' ARE REALLY JUST CLIMATOLOGICAL NORMS...LOW
90S...BUT WILL SEEM FAR BETTER THAN WHAT WE'VE HAD AS OF LATE.

FINALLY...FOR THE EXTENDED...GUIDANCE DIVERGES QUITE A BIT BEYOND
TUESDAY...AS THE GFS KEEPS COOLER NW FLOW OVER THE CWA AND
RETROGRADES THE RIDGE AXIS WEST TOWARD THE FOUR CORNERS
REGION...WHILE THE ECMWF STRENGTHENS THE RIDGE DIRECTLY OVER US.
THE GFS ACTUALLY HAS QUITE GOOD AGREEMENT AMONG IT'S ENSEMBLE
MEMBERS...WHICH IS ENCOURAGING...BUT THE ECMWF'S HISTORICALLY
SUPERIOR LONG RANGE VERIFICATION CAN'T BE IGNORED.  TIME WILL TELL.

BOXELL

&&

.AVIATION...
/ISSUED 1145 AM CDT WED AUG 1 2012/

PILOTS FLYING TO AREA TERMINALS THIS AFTERNOON WILL NEED TO MONITOR
THE DEVELOPMENT OF ISOLATED THUNDERSTORMS. ERRATIC AND GUSTY
WINDS CAN BE EXPECTED NEAR ANY STORMS.

HOWEVER MOST LOCATIONS WILL REMAIN DRY...AND VFR CONDITIONS WILL
PREVAIL. ONLY LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE IN THE
SHOWERS.

OTHERWISE...LIGHT SOUTHERLY WINDS WILL PERSIST WITH A SHIFT TO THE
NORTH IN SOME AREAS BY LATE AFTERNOON.

FOSTER

&&

.CLIMATE...

BELOW ARE SOME RECORD AFTERNOON HIGHS AND OVERNIGHT WARM LOW
TEMPERATURES THROUGH AUG 1ST FOR LOCATIONS ACROSS THE OZARKS.

     HIGHS     WARM LOWS

SPRINGFIELD 1888 TO 2011

01 105/2011 84/1934
02 108/2011 80/2011

JOPLIN 1901 TO 2011

01 108/2011 81/1980
02 110/2011 84/2011

ROLLA/VICHY 1901 TO 2011

01   104/1980  77/1980
02   103/1897  79/2011

WEST PLAINS 1948 TO 2011

01    99/2011  74/2006
02   104/2011  76/2011

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 1, 1:24 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT WED AUG 1 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
124 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
  OUTLOOK AREA THIS AFTERNOON WITH THE BEST CHANCE ALONG AND SOUTH
  OF INTERSTATE 44. A FEW STRONG TO SEVERE STORMS WILL BE
  POSSIBLE. THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF
  PRODUCING DAMAGING DOWNBURST WINDS UP TO 60 MPH...SMALL
  HAIL...AND FREQUENT LIGHTNING.

  HOT AND DRY CONDITIONS WILL CONTINUE WITH AFTERNOON TEMPERATURES
  REACHING THE UPPER 90S TO AROUND 105. THIS COMBINED WITH THE
  ONGOING DROUGHT WILL MAINTAIN ELEVATED FIRE WEATHER CONDITIONS.
  A HEAT ADVISORY REMAINS IN EFFECT THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DAILY AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE
FROM THE UPPER 90S TO AROUND 105 DEGREES THROUGH THURSDAY WITH
SLIGHT MODERATION FOR FRIDAY THROUGH SUNDAY. THE HOTTEST
TEMPERATURES WILL OCCUR ACROSS SOUTHEASTERN KANSAS INTO FAR
SOUTHWESTERN MISSOURI.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF
THE WEEK...HOWEVER MOST AREAS WILL REMAIN DRY. ALTHOUGH
INSTABILITY WILL BE LIMITED...A FEW STORMS MAY PRODUCE LOCALLY
STRONG GUSTY WINDS.

THE HEAT AND LINGERING DROUGHT CONDITIONS WILL RESULT IN ELEVATED
FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Aug 1, 4:11 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 ESE GOLDEN            36.51N 93.57W
08/01/2012  E0.50 INCH       STONE              MO   AMATEUR RADIO

            DIME SIZE HAIL REPORTED

&&

MGRIFFIN
Local storm report, Aug 1, 4:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             4 E LAMPE               36.56N 93.36W
08/01/2012  E0.75 INCH       STONE              MO   PUBLIC

            ESTIMATED 25 TO 30 KT WINDS.

&&

KURTZ
Special weather statement, Aug 1, 4:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED AUG 1 2012

MOZ091-012215-
WEBSTER MO-
436 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER COUNTY UNTIL
515 PM CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF DIGGINS...OR 8 MILES SOUTH OF
MARSHFIELD...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DIGGINS...DUNCAN...FORDLAND AND SEYMOUR.

LAT...LON 3714 9296 3731 9291 3729 9269 3726 9269
      3726 9267 3707 9268 3707 9270
TIME...MOT...LOC 2136Z 302DEG 24KT 3721 9285

FOSTER
Local storm report, Aug 1, 4:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
441 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     3 SSW LAMPE             36.53N 93.46W
08/01/2012                   STONE              MO   PUBLIC

            LARGE TREE COMPLETELY BLOCKING EXIT TO DOGWOOD CANYON
            NATURE PARK.

0414 PM     HAIL             3 SSW LAMPE             36.53N 93.46W
08/01/2012  E0.75 INCH       STONE              MO   PUBLIC

            DIME TO NICKEL SIZED HAIL COMPLETELY COVERING GROUND IN
            SOME LOCATIONS OF DOGWOOD CANYON NATURE PARK.

&&

KURTZ
Local storm report, Aug 1, 4:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     6 S HOLLISTER           36.54N 93.21W
08/01/2012  M64 MPH          TANEY              MO   ASOS

            BRANSON ASOS REPORTED 56 KNOTS OR 64 MPH WIND GUST

&&

MGRIFFIN
Special weather statement, Aug 1, 4:53 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT WED AUG 1 2012

MOZ104-105-012245-
OZARK MO-TANEY MO-
453 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY AND
SOUTHWESTERN OZARK COUNTIES UNTIL 545 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUETER...OR 15 MILES EAST OF FORSYTH...
MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE ISABELLA...LONG RUN...PONTIAC...PROTEM...
RUETER...SUNDOWN AND THEODOSIA.

LAT...LON 3661 9299 3677 9283 3650 9230 3649 9282
TIME...MOT...LOC 2153Z 303DEG 25KT 3664 9284

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:54 PM CDTSevere Thunderstorm WarningSGFBarry, Stone51 min
Aug 1, 4:10 PM CDTSevere Thunderstorm WarningSGFStone, Taney65 min
Aug 1, 4:36 PM CDTSpecial Weather StatementSGFWebster39 min
Aug 1, 4:53 PM CDTSpecial Weather StatementSGFOzark52 min
Aug 1, 4:59 PM CDTSevere Thunderstorm WarningSGFBarry, Stone31 min
Aug 1, 5:28 PM CDTSpecial Weather StatementSGFDent47 min
Aug 1, 6:18 PM CDTSpecial Weather StatementSGFDent27 min
Aug 1, 6:33 PM CDTSpecial Weather StatementSGFTaney27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.